Cases reported "Hand Dermatoses"

Filter by keywords:



Filtering documents. Please wait...

1/73. Rowell's syndrome.

    Rowell's syndrome is the name given to a distinct group of patients with lupus erythematosus who develop erythema multiforme-like lesions and have a characteristic serological picture. We report a case of a 29-year-old woman of Afro-Caribbean origin who presented with an erythema multiforme-like eruption on the hands. Subsequently she developed painful erythematous swellings on the feet and scaly plaques on the forearm and thigh consistent with subacute cutaneous lupus. She developed a positive antinuclear factor and had positive anti-Ro and anti-La antibodies and a positive rheumatoid factor. All of these features are consistent with Rowell's syndrome which we believe is a rare but distinct variant of cutaneous lupus erythematosus.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

2/73. Disseminated superficial actinic porokeratosis like drug eruption: a case report.

    We report a 54-year-old male patient who developed an unusual form of generalized drug eruption. He had pain and breathlessness on the left chest wall. He had history of taking several drugs at private clinics under a diagnosis of herpes zoster. Two weeks later he had a generalized skin eruption. Examination showed multiple variable sized, mild pruritic, erythematous macules and papules on the face and upper extremities. skin lesions take the form of a clinically consistent with disseminated superficial actinic porokeratosis (DSAP). methylprednisolone 16 mg, astemisole 10 mg, oxatomide 60 mg was prescribed. Topical corticosteroid cream was applied. Within two months, his eruption had cleared almost completely. The pathogenetic mechanisms of this case are unclear, but drug and UV light have been considered.
- - - - - - - - - -
ranking = 7
keywords = eruption
(Clic here for more details about this article)

3/73. Fixed drug eruption in hands caused by omeprazole.

    OBJECTIVE: omeprazole is one of the most widely prescribed gastric antisecretory drugs. It is generally well tolerated and significant adverse reactions occur rarely. The objective of this report is to describe a case of fixed drug eruption that occurred during omeprazole treatment. CASE REPORT: A 37-year-old white female patient admitted with epigastric pain and heartburn symptoms. An upper gastrointestinal endoscopy revealed reflux esophagitis and the patient was given 20 mg b.i.d. omeprazole. She developed dark-red coloration on her hands, at the fourth day of treatment, which has been defined as fixed drug eruption. These lesions were attributed to treatment and recurred soon after a rechallenge with omeprazole. CONCLUSION: Fixed drug eruption is associated with many drugs but this is the first such report with omeprazole. We suggest being aware of such reactions during omeprazole usage.
- - - - - - - - - -
ranking = 7
keywords = eruption
(Clic here for more details about this article)

4/73. Bacterial interdigital scaly erythema (Kitamura): a possible new clinical entity.

    Four patients with scaly erythema on their finger webs and sides of their fingers during summer are described. These patients were working in either butcher's shops or a sushi bar, where they handled raw meat, chicken or fish for many hours. The eruptions first appeared as scaly erythema, sometimes accompanied by small pustules, on the second, third and fourth finger webs, and later the erythema extended to the sides of the fingers and palms. Maceration and/or shallow erosion sometimes appeared on the finger webs. Symptoms were usually mild; the patients complained of slight itching, irritation or pain. Direct examination of specimens stained with Parker blue-black ink containing KOH revealed scales containing bacterial granules or filaments. Several species of bacteria were cultured including corynebacterium sp. Fungus was not detected in either KOH specimens or in cultures. The lesions responded rapidly to topical or oral antibiotics; however, they recurred frequently during hot and humid weather. Hitherto a similar condition has not been described and is possibly a new clinical entity. copyright (R) 2000 S.Karger AG, Basel
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

5/73. Papules and pustules of the elbows and knees: an uncommon clinical sign of dermatomyositis in oriental children.

    We report two children with dermatomyositis in whom the initial manifestation was a papular eruption on the extensor surfaces of the elbows and knees. In each there was a follicular component to the eruption and one child had pustular lesions. The extensor eruption predated the onset of muscle weakness by 1 year in the first child and by 2 years in the second. Both children had Vietnamese parents. There is some evidence in the literature that Oriental patients may be predisposed to this type of eruption.
- - - - - - - - - -
ranking = 4
keywords = eruption
(Clic here for more details about this article)

6/73. An unusual case of purpuric erythropoietic protoporphyria.

    Erythropoietic protoporphyria (EPP) is the most common of the erythropoietic porphyrias. Recent advances in diagnostic laboratory tests have led to the discovery of a number of previously undiagnosed cases. We describe a case of EPP presenting late with a purpuric eruption and discuss the pathogenesis and significance of purpura in EPP.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

7/73. leukemia cutis in a patient with chronic neutrophilic leukemia.

    Chronic neutrophilic leukemia (CNL) is a rare myeloproliferative disorder. Less than 50 cases have been reported. We report the first case of CNL with an associated leukemia cutis. CNL was diagnosed in a 74-year-old white woman in 1998, based on neutrophilic infiltration of the bone marrow and absence of the philadelphia chromosome. The patient presented to the dermatology service in August 1998 with a 2-week history of a pruritic eruption on the arms, hands, and legs. physical examination revealed red to violaceous plaques on both thighs and knees, in addition to purpuric patches and plaques on the dorsal hands, arms, and legs. leukemia cutis was demonstrated on biopsy specimens of several lesional sites. The eruption progressed, despite treatment with topical and systemic corticosteroids. Treatment with systemic chemotherapy did affect partial resolution of the eruption, with parallel decreases in bone pain and white blood cell count, but the disease progressed and the patient ultimately died 5 months after her initial skin findings. Only one other case of CNL with dermatologic manifestations has been reported, CNL associated with a reactional neutrophilic dermatosis. Comparison to and differentiation from this case is discussed. The importance of distinguishing the specific infiltrates of leukemia from the nonspecific infiltrates of reactional dermatoses, such as Sweet's syndrome, is illustrated.
- - - - - - - - - -
ranking = 3
keywords = eruption
(Clic here for more details about this article)

8/73. Allergic contact dermatitis due to benzalkonium chloride in plaster of paris.

    Plaster of paris (POP) bandages are extensively used for splinting and casting injured or surgically repaired body parts. Allergic contact dermatitis caused by POP has been reported only rarely in the medical literature. An 81-year-old woman developed multiple large, tense, haemorrhagic bullae on the palm, and an acute vesicular eczematous eruption on the forearm, after the application of a POP splint. Subsequent patch testing revealed positive reactions to both the POP bandage used and to benzalkonium chloride, a component of the POP formulation. patch tests to two other POP products without benzalkonium chloride were negative. These results confirm those of previous studies which have implicated the quaternary ammonium compound benzalkonium chloride as the allergen responsible for POP-induced allergic contact dermatitis.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

9/73. erythema multiforme-like eruption associated with contact dermatitis to cutting oil.

    A 48-year-old Japanese man developed coalesced erythema multiforme-like lesions on the forearms and the dorsa of hands that were exposed to a cutting oil product. Subsequently, multiple, round erythematous lesions with iris formation occurred on the trunk and four extremities that had no direct contact with the oil. It is suggested that erythema multiforme can be induced via some allergic processes following a contact reaction.
- - - - - - - - - -
ranking = 4
keywords = eruption
(Clic here for more details about this article)

10/73. Allergic contact dermatitis due to thiuram exposure from a fungicide.

    A 49-year-old man developed a widespread eczematous eruption following contact with plants sprayed with a fungicide. Patch testing revealed a strong reaction to thiuram mix and several of the individual thiuram mix constituents. The fungicide contained tetramethylthiuram disulphide, a thiuram chemical. Thiurams are widely recognized as a cause of rubber-glove allergy; however, they are also used extensively in fungicides.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)
| Next ->


Leave a message about 'Hand Dermatoses'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.